Alert archive / Michigan / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 40, NWS Gaylord, MI

August 28, 20184 counties in Michigan

NWS Gaylord, MI issued this severe thunderstorm warning at Aug 28, 2018, 8:22 PM EDT for 4 counties in Michigan. It was in force for 36 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 28, 2018, 8:22 PM EDT (00:22 UTC)
Expired
Aug 28, 2018, 8:58 PM EDT
In force
36 min
Issued by
NWS Gaylord, MI
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

Counties Charlevoix County, MI, Cheboygan County, MI, Montmorency County, MI, Otsego County, MI

The radar

The NCL Michigan radar (KAPX), 29 km from the middle of the area, began a volume at 00:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 28, 8:27 PM EDTTSTM WND DMG2 Wnw Gaylord, MISEVERAL TREES DOWN NEAR M-32 AND MURNER RD. TIME ESTIMATED FROM RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 28, 6:23 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Alpena, MI (KAPX), launched 00:00Z, 0.4 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Alpena, MI at 00:00Z on 2018-08-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1666 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Alpena, MI at 00:00Z on 2018-08-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 196 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1666 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
766 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
196 m²/s²
0-3 km storm-relative helicity
165 m²/s²
Significant tornado parameter
1.2
Supercell composite
7.5

Open this sounding in Storm Lab

The text

As transmitted.

884 
WUUS53 KAPX 290022
SVRAPX
MIC029-031-119-137-290115-
/O.NEW.KAPX.SV.W.0040.180829T0022Z-180829T0115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Gaylord MI
822 PM EDT TUE AUG 28 2018

The National Weather Service in Gaylord has issued a

* Severe Thunderstorm Warning for...
  Southwestern Cheboygan County in northern Michigan...
  Otsego County in northern Michigan...
  Western Montmorency County in northern Michigan...
  Southeastern Charlevoix County in northern Michigan...

* Until 915 PM EDT.

* At 822 PM EDT, a severe thunderstorm was located over Gaylord,
  moving east at 40 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Gaylord, Atlanta, Lewiston, Vanderbilt, Wolverine, Sparr, Otsego
  Lake State Park, Pickerel Lake, Johannesburg, Briley Township,
  Canada Creek Ranch, Hetherton, Chester Township, Eastern Corwith
  Township and Clear Lake State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.

&&

LAT...LON 4486 8415 4486 8428 4493 8485 4502 8485
      4528 8473 4523 8425 4520 8425 4520 8413
TIME...MOT...LOC 0022Z 271DEG 34KT 4503 8472 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$

MEK
4 follow-up statements
274 
WWUS53 KAPX 290024
SVSAPX

Severe Weather Statement
National Weather Service Gaylord MI
824 PM EDT TUE AUG 28 2018

MIC029-031-119-137-290115-
/O.CON.KAPX.SV.W.0040.000000T0000Z-180829T0115Z/
Cheboygan MI-Otsego MI-Montmorency MI-Charlevoix MI-
824 PM EDT TUE AUG 28 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR SOUTHWESTERN CHEBOYGAN...OTSEGO...WESTERN MONTMORENCY AND
SOUTHEASTERN CHARLEVOIX COUNTIES...

At 824 PM EDT, a severe thunderstorm was located over Gaylord, moving
east at 45 mph.

HAZARD...70 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings.

Locations impacted include...
Gaylord, Atlanta, Lewiston, Vanderbilt, Wolverine, Sparr, Otsego Lake
State Park, Pickerel Lake, Johannesburg, Briley Township, Canada
Creek Ranch, Hetherton, Chester Township, Eastern Corwith Township
and Clear Lake State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 4486 8415 4486 8428 4493 8485 4502 8485
      4528 8473 4523 8425 4520 8425 4520 8413
TIME...MOT...LOC 0024Z 284DEG 40KT 4501 8472 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...70MPH
 
$$

MEK
897 
WWUS53 KAPX 290042
SVSAPX

Severe Weather Statement
National Weather Service Gaylord MI
842 PM EDT TUE AUG 28 2018

MIC029-290051-
/O.CAN.KAPX.SV.W.0040.000000T0000Z-180829T0115Z/
Charlevoix MI-
842 PM EDT TUE AUG 28 2018

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CHARLEVOIX COUNTY
IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 100 AM EDT for
northern Michigan.

LAT...LON 4486 8415 4486 8428 4489 8449 4527 8459
      4523 8425 4520 8425 4520 8413
TIME...MOT...LOC 0041Z 255DEG 40KT 4510 8441 

$$

MIC031-119-137-290115-
/O.CON.KAPX.SV.W.0040.000000T0000Z-180829T0115Z/
Cheboygan MI-Otsego MI-Montmorency MI-
842 PM EDT TUE AUG 28 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR SOUTH CENTRAL CHEBOYGAN...EASTERN OTSEGO AND WESTERN MONTMORENCY
COUNTIES...

At 841 PM EDT, a severe thunderstorm was located near Eastern Corwith
Township, or 13 miles east of Gaylord, moving east at 45 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Atlanta, Lewiston, Hetherton, Pickerel Lake, Johannesburg, Briley
Township, Eastern Corwith Township, Canada Creek Ranch and Clear Lake
State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4486 8415 4486 8428 4489 8449 4527 8459
      4523 8425 4520 8425 4520 8413
TIME...MOT...LOC 0041Z 255DEG 40KT 4510 8441 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$

MEK
450 
WWUS53 KAPX 290048
SVSAPX

Severe Weather Statement
National Weather Service Gaylord MI
848 PM EDT TUE AUG 28 2018

MIC031-137-290058-
/O.CAN.KAPX.SV.W.0040.000000T0000Z-180829T0115Z/
Cheboygan MI-Otsego MI-
848 PM EDT TUE AUG 28 2018

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL CHEBOYGAN AND
EASTERN OTSEGO COUNTIES IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 100 AM EDT for
northern Michigan.

LAT...LON 4486 8415 4486 8428 4487 8437 4520 8437
      4520 8413
TIME...MOT...LOC 0048Z 271DEG 34KT 4510 8431 

$$

MIC119-290115-
/O.CON.KAPX.SV.W.0040.000000T0000Z-180829T0115Z/
Montmorency MI-
848 PM EDT TUE AUG 28 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR WESTERN MONTMORENCY COUNTY...

At 848 PM EDT, a severe thunderstorm was located near Briley
Township, or 10 miles northwest of Atlanta, moving east at 40 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Atlanta, Lewiston, Hetherton, Briley Township, Canada Creek Ranch and
Clear Lake State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4486 8415 4486 8428 4487 8437 4520 8437
      4520 8413
TIME...MOT...LOC 0048Z 271DEG 34KT 4510 8431 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$

MEK
590 
WWUS53 KAPX 290058
SVSAPX

Severe Weather Statement
National Weather Service Gaylord MI
858 PM EDT TUE AUG 28 2018

MIC119-290108-
/O.CAN.KAPX.SV.W.0040.000000T0000Z-180829T0115Z/
Montmorency MI-
858 PM EDT TUE AUG 28 2018

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN MONTMORENCY COUNTY IS
CANCELLED...
        
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been cancelled.

A Severe Thunderstorm Watch remains in effect until 100 AM EDT for
northern Michigan.

LAT...LON 4486 8415 4486 8428 4487 8437 4520 8437
      4520 8413
TIME...MOT...LOC 0056Z 271DEG 34KT 4510 8417 

$$

MEK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 28, 7:39 PM EDT, 43 minutes earlier.

Area forecast discussion, Aug 28, 7:39 PM EDT, 43 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
739 PM EDT Tue Aug 28 2018

.UPDATE...
Issued at 739 PM EDT Tue Aug 28 2018

Thunderstorm intensity is perhaps a little less than anticipated
to this point (especially given the relatively monstrous storms
that loomed just off of Leelanau as the event started). Still,
some brief spin-up looking features is making for some challenging
warning decisions.

Otherwise am fine-tuning timing of precip arrival in gridded and
text products.

Will begin removing some counties/marine zones from the watch (behind
the convective line) in the near future.

&&

.NEAR TERM...(Through Tonight)
Issued at 349 PM EDT Tue Aug 28 2018

...Severe storms, excessive rain possible...

High impact weather potential...severe storms this evening and
heavy rainfall tonight in northern lower MI.

Cold front is very slowly drifting south from the Straits area,
slowed by a wave along the front in ne IA/sw WI. Stratus is slowly
mixing out across eastern upper MI, though additional cloud cover
and even some convection is inbound from the w. A broken stratocu
deck covers a good portion of northern lower MI, with strong
sunshine now seen only near/s of an HTL-OSC line. That hasn't
kept temps from creeping close to 80f under some portions of the
stratocu. And with dew points in the upper 60s, MlCape values are
slowly bubbling up past 500j/kg along and south of M-32, and some
1k j/kg values are merging near and s of TVC. More abundant
instability is seen to our west across WI, thanks to a series of
approaching shortwaves and associated cooling temps aloft (and
despite limited sunshine over that way). Evolution of convection
tonight, including svr and heavy rain threats, is the main
concern.

Overall trends in guidance are similar from this morning. A slightly
slower initiation, and a slight southward shift, continues in CAMs.

Instability will continue to slowly build, aided by deeper forcing
for ascent/cooling aloft arriving as 130+kt 300mb jet ejects across
northern Ontario. We are seeing a tongue of convection develop
eastward just w of GRB. This should continue to build eastward
toward roughly Leelanau Co and the M-32 tier of counties toward and
after 7 pm. Strong/svr cells are possible within this wing.

Trailing very quickly behind that will be the QLCS, making landfall
in parts of nw lower MI toward 8 pm. (A particularly intense cell is
already advancing across w central WI.) Various HRRR runs have had
multiple well-defined, small bow echoes with this section. The most
recent run does not, which is perhaps just a outlier, or is perhaps
indicative of instability not being quite as juicy as earlier
progged. The presence of the cell in w central WI suggests the
former. This line will exit off to the se toward midnight/1 am.
Wind damage is clearly the primary concern, and in nw lower MI
(where instability is highest and DCape is highest thanks to an
earlier storm arrival), some winds gusts appear possible. Some
large hail can also be expected. 0-3km helicities briefly push
300 in far sw portions of the forecast area early this evening.
This would produce some supercellular storm structures, and
perhaps a tornado or two (which our present low LCLs would
assist). Our surface winds are already backed along the Lake MI
coastline (FKS/MBL/LDM); that will be an area to watch.

The window for trailing cells across northern lower MI may be a
smidge shorter than it appeared earlier, which reduces the
potential for explosive rainfall amounts. Widespread 1-2" totals
are still a reasonable expectation, but getting way more than that
will be more difficult. That said, some of the highest amounts
continue to be progged in some of our more vulnerable locales
(Benzie Co into TVC), so will leave the flood watch alone.

Precip will not cleanly end as the business end of the QLCS departs
the forecast area. Showers and even a few storms will be thrown
up our way, as deep convection remains very active downstate. Risk
of sct showers will continue across all of northern MI all night.

Min temps will range thru the 50s in eastern upper MI, and thru the
60s in northern lower.

&&

.SHORT TERM...(Wednesday through Friday)
Issued at 349 PM EDT Tue Aug 28 2018

...Quieting Down...

High Impact Weather Potential...Minimal

Pattern Synopsis/Forecast...The models have the clearing during the
late afternoon, mainly, although the GFS is a little faster than the
ECMWF. However, it looks like the rain should be out of the forecast
area by early Wednesday evening, and skies clearing that night.
Thursday, high pressure will be over the region and the weather will
be quiet and cool.

Wednesday, the temperatures fall by 10 to 15 degrees from today and
remain around 70 on Thursday. It looks like fall is trying to make
an appearance.

Primary Forecast Concerns...Rain shower timing is a little
uncertain. This is the first major frontal passage coming through
for this time of year, and it has a major cool down post frontal.
This could cause issues as the cooler air moves over the the lake
and extends the clouds and rain into the afternoon. However the
drier air is suppose to push in enough by the late afternoon that
skies should begin to clear out.

.LONG TERM...(Friday night through Tuesday)
Issued at 349 PM EDT Tue Aug 28 2018

Extended (Friday through Tuesday)...High pressure builds into the
region and remains until Friday evening, before another system moves
into the Upper Great Lakes late Friday night/Saturday morning. The
cold front moves through during the day. The sky will clear out
overnight and will remain quiet through Labor Day weekend. Monday
night rain comes back into the forecast area late and affects the
region through Tuesday.

Temperatures warm to around 80 on Friday and slowly warms to the mid
80s or so by Tuesday, which will be about 5 to 10 degrees above
normal, with the normals in N Lower around the mid 70s and the in E
Upper around 70.

&&

.AVIATION...(For the 00Z TAFS through 00Z Wednesday evening)
Issued at 739 PM EDT Tue Aug 28 2018

Strong storms this evening. MVFR to IFR cigs with some showers
behind the line overnight, improving Wednesday.

Line of thunderstorms is making progress across nw lower MI, east
of MBL and over TVC as I type. The worst will stay south of PLN,
but APN could get a brief shot of IFR/LIFR conditions later this
evening. After this departs, some showers will linger, as will
lower cigs (MVFR to IFR) into early Wed morning. Much cooler/less
humid air eventually arrives on Wednesday.

Relatively light winds tonight, briefly gusty near storms. An
increasingly breezy nw/nnw wind on Wednesday.

&&

.MARINE...
Issued at 349 PM EDT Tue Aug 28 2018

Small craft advisory-level winds/waves on Lake MI will taper off
late today, as a cold front prepares to ooze southward across the
area. However, they will return on Wednesday as somewhat stronger
nw to n winds get ushered. The break period isn't quite long
enough to be worth take advisories down and immediately putting
that up again, so have simply extended advisories on Lake MI thru
Wednesday. Additional advisories may also be needed on our other
waters Wednesday, but there is no need to issue those yet.

Another round of strong/svr storms is expected this evening,
especially near/s of the Manitous on Lake MI. Extreme winds are
at least an outside possibility there in the few hours.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...FLOOD WATCH through Wednesday morning for MIZ020>036-041-042.
LH...NONE.
LM...SMALL CRAFT ADVISORY until 6 PM EDT Wednesday for LMZ323-342-
     344>346.
LS...NONE.
&&

UPDATE...JZ
NEAR TERM...JZ
SHORT TERM...JL
LONG TERM...JL
AVIATION...JZ
MARINE...JZ
Hazardous weather outlook, Aug 28, 4:00 PM EDT, 4 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Gaylord MI
400 PM EDT Tue Aug 28 2018

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-
042-291200-
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-Chippewa-
Mackinac-Emmet-Cheboygan-Presque Isle-Charlevoix-Leelanau-Antrim-
Otsego-Montmorency-Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-
Oscoda-Alcona-Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-
Gladwin-Arenac-
400 PM EDT Tue Aug 28 2018

This hazardous weather outlook is for northern Lower Michigan...
eastern Upper Michigan...and adjacent nearshore waters of Lake
Michigan...Lake Huron and Lake Superior.

.DAY ONE...Late this afternoon and tonight.

Thunderstorms will cross northern Michigan this evening and early
overnight. Severe storms are possible across all of northern
Michigan between 5 pm and 1 am, though the highest risk is across
northern lower Michigan, south of M-68. The primary severe
threats are damaging winds and large hail, though a few tornadoes
are also possible.

Showers and thunderstorms will also result in locally heavy
rainfall, especially across northern lower Michigan, near and south
of M-32. Localized flooding may develop tonight. See ongoing
flood watch for further details.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Thunderstorms are also possible on Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed late this afternoon and
this evening.

Spotters are encouraged to report any significant weather and
rainfall amounts to the National Weather Service. Reports may be
made one of three ways:

Online:   weather.gov/gaylord
Facebook: facebook.com/nwsgaylord
Twitter:  twitter.com/nwsgaylord

&&

For more information visit http://weather.gov/gaylord.

JZ

In the hours before

Special weather statement, Aug 28, 7:02 PM EDT, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Gaylord MI
702 PM EDT TUE AUG 28 2018

MIZ021-026-027-282345-
Grand Traverse-Kalkaska-Antrim-
702 PM EDT TUE AUG 28 2018

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT GRAND TRAVERSE...
WESTERN ANTRIM AND WESTERN KALKASKA COUNTIES...

At 702 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Old Mission to near Karlin. Movement
was east at 30 mph.

Wind gusts in excess of 50 mph are possible with these storms.

Locations impacted include...
Traverse City, Kalkaska, Elk Rapids, Mancelona, Bellaire, Antrim,
Kingsley, Central Lake, Buckley, Fife Lake, Clam River, Kewadin,
Mapleton, Grawn, Traverse City State Park, Williamsburg, Barker
Creek, Rapid City, Alden and Hannah.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Severe Thunderstorm Watch remains in effect until 100 AM EDT for
northern Michigan.

LAT...LON 4477 8567 4477 8560 4485 8555 4487 8558
      4487 8553 4490 8553 4490 8556 4497 8552
      4499 8548 4486 8550 4482 8555 4476 8557
      4475 8555 4477 8550 4493 8539 4505 8538
      4512 8501 4451 8517 4451 8573
TIME...MOT...LOC 2302Z 258DEG 26KT 4500 8540 4454 8577

MEK
Special weather statement, Aug 28, 7:16 PM EDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Gaylord MI
716 PM EDT TUE AUG 28 2018

MIZ031>033-282345-
Manistee-Missaukee-Wexford-
716 PM EDT TUE AUG 28 2018

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WEXFORD...SOUTHEASTERN
MANISTEE AND WESTERN MISSAUKEE COUNTIES...

At 715 PM EDT, radar indicated strong thunderstorms were located
along a line extending from Buckley to near Dublin. Movement was east
at 55 mph.

Wind gusts in excess of 50 mph are possible with these storms.

Locations impacted include...
Cadillac, Lake City, Manton, Sherman, Buckley, Boon, Mcbain, Mesick,
Harrietta, Wellston, Meauwataka, Dublin, Lucas, Jennings, Hoxeyville,
Mitchell State Park, Morey and Yuma.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4451 8574 4451 8516 4416 8522 4417 8602
TIME...MOT...LOC 2315Z 253DEG 47KT 4452 8566 4416 8597

MEK
Special weather statement, Aug 28, 7:51 PM EDT, 31 minutes before
Special Weather Statement
National Weather Service Gaylord MI
751 PM EDT TUE AUG 28 2018

MIZ019-021>023-027>029-033>035-041-290030-
Otsego-Gladwin-Roscommon-Montmorency-Kalkaska-Antrim-Ogemaw-
Missaukee-Oscoda-Charlevoix-Crawford-
751 PM EDT TUE AUG 28 2018

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT OTSEGO...EASTERN
ANTRIM...CRAWFORD...GLADWIN...WESTERN OGEMAW...KALKASKA...
ROSCOMMON...MISSAUKEE...WESTERN MONTMORENCY...WESTERN OSCODA AND
SOUTHEASTERN CHARLEVOIX COUNTIES...

At 750 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near East Jordan to 8 miles north of Bear
Lake to near Lucas. Movement was east at 55 mph.

Wind gusts of in excess of 50 mph are possible with these storms.

Locations impacted include...
Houghton Lake, Boyne City, Gaylord, Gladwin, East Jordan, West
Branch, Grayling, Mancelona, Roscommon, Lake City, Lewiston, St.
Helen, Mio, Atlanta, Prudenville, Antrim, Sharon, Elmira, Frederic
and Beaverton.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4416 8461 4417 8534 4475 8515 4521 8517
      4520 8418 4491 8406 4416 8413 4416 8417
      4383 8417 4382 8460
TIME...MOT...LOC 2350Z 256DEG 47KT 4515 8504 4483 8490 4417 8530

MEK
Local storm report, Aug 28, 8:16 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
816 PM EDT TUE AUG 28 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0734 PM     TSTM WND GST     6 ENE DUBLIN            44.22N 85.81W
08/28/2018  M45 MPH          WEXFORD            MI   MESONET

            MESONET STATION MC047, 6 ENE DUBLIN.

&&
Local storm report, Aug 28, 8:17 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
817 PM EDT TUE AUG 28 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 PM     TSTM WND DMG     CADILLAC - WEXFORD COUN 44.28N 85.42W
08/28/2018                   WEXFORD            MI   AWOS

            AWOS STATION CAD, CADILLAC - WEXFORD COUNT
            ARPT.

&&
Local storm report, Aug 28, 8:20 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE GAYLORD MI
820 PM EDT TUE AUG 28 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 PM     TSTM WND GST     CADILLAC - WEXFORD COUN 44.28N 85.42W
08/28/2018  M47 MPH          WEXFORD            MI   AWOS

            CORRECTS PREVIOUS TSTM WND DMG REPORT FROM
            CADILLAC - WEXFORD COUNT ARPT. AWOS STATION
            CAD, CADILLAC - WEXFORD COUNT ARPT TO
            THUNDERSTORM WIND GUST.

&&

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 28, 8:29 PM EDTSevere Thunderstorm WarningAPXAlcona, Arenac, Crawford, Gladwin, Iosco, Ogemaw and 2 more46 min
Aug 28, 8:54 PM EDTSpecial Marine WarningAPX96 min
Aug 28, 8:57 PM EDTSpecial Weather StatementAPXAlcona, Alpena, Montmorency, Oscoda33 min
Aug 28, 9:02 PM EDTTornado WarningAPXAlpena, Montmorency8 min
Aug 29, 4:07 AM EDTBeach Hazards StatementAPXBenzie, Cheboygan, Leelanau, Manistee, Presque Isle20 hr

Nearby

Severe Thunderstorm Warnings in Michigan, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.